Alert archive / Indiana / Heavy Snow Warnings in 2005
Heavy Snow Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this heavy snow warning at Dec 7, 2005, 3:06 PM EST for 34 counties in Indiana. It took effect at Dec 8, 2005, 4:06 AM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2005, 3:06 PM EST (20:06 UTC)
- In effect from
- Dec 8, 2005, 4:06 AM EST
- Expired
- Dec 9, 2005, 3:51 AM EST
- In force
- 24 hr
- Issued by
- NWS Indianapolis, IN
All 34 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 7 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this heavy snow warning went out at Dec 7, 2:30 AM EST, 12 hours 36 minutes earlier.
Area forecast discussion, Dec 7, 2:30 AM EST, 12 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 AM EST WED DEC 7 2005 .DISCUSSION...RIDGE OF HIGH PRES WAS FOUND ACRS INDIANA EARLY THIS MORNING ALONG WITH COLD TEMPS...MAINLY IN THE TEENS. 3.9U IR PIX SHOW SOME CLDS LINGERING ACRS ACRS THE AREA...DRIFTING EAST AND PRODUCING A FEW FLURRIES MAIN FORECAST CHALLENGE TDY WL BE THURSDAY STORM SYSTEM. FIRST...LETS TACKLE TODAY/S WX. MODELS ARE IN GOOD AGREEMENT TODAY AS RIDGE DRIFTS EAST AND COLD ARCTIC AIRMASS REMAINS IN PLACE WITH H8 TEMPS HOLDING BETWEEN -8C AND -10C. CU RULE REMAINS POSITIVE...BUT EXPECT SOME MID TO HIGHER LVL CLDS TO ADVECT ACRS OUR RGN TODAY IN THE QUICK UPPER FLOW AS PLENTY OF CLDS ARE SEEN UPSTREAM OVR KS AND MO. HENCE PTCLDY AND COLD SHOULD WORK FOR TODAY. WL WORK A BLEND ON HIGH TEMPS AS MAV SEEMS A BIT COLD GIVEN SOME SUNSHINE EXPECTED TDY...STILL FWC TOO WARM. CLDS INCREASE TONIGHT AS UPPER LOW STRENGTHENS OVR THE PLAINS STATES. FORECAST SOUNDINGS BEGIN TO MOISTEN UP FROM THE TOP DOWN AS WINDS BECOME EASTERLY AHEAD OF THE LOW. STILL A RELATIVELY DRY AIRMASS WILL BE IN PLACE WITH BEST FORCING STILL WEST AND A VERY DRY LOWER PART OF THE COLUMN...HENCE WL KEEP THING DRY AND COLD...AGAIN USING A BLEND AS INCREASING CLOUDS MAY HELP INSULATE A BIT AND MAV SEEMS A BIT TOO COLD HERE. NOW FOR THURSDAY. NEG TILTED UPPER TROF PUSHES ACRS INDIANA STARTING THURSDAY AFTERNOON AND NIGHT. 385K ETA ISENTROPIC SFC SHOWS NICE UP GLIDE WITH MIXING RATIOS AROUND 2-3 G/KG AND GFS HAS SIMILAR MIXING RATIOS ALSO. TRACK OF THE H7 AND H5 TROUGH IS OVER THE NORTHERN PART OF THE OUR FA...BUT BETTER MOISTURE WILL BE AVAILABLE ACRS THE SRN FA. THIS SYSTEM HAS A LOT THAT IS FAVORABLE FOR SIGNIFICANT SNOWS. COLUMN REMAINS BELOW FREEZING DURING IT/S ENTIRE PASSAGE. H10-H5 THICKNESS SHOWS THE FAVORABLE 534 THICKNESS BISECTING OUR FA. H8 TEMPS ARE IN THE FAVORABLE CATEGORY OF -2C TO -8C AS THE STORM PUSHES THROUGH ACRS THE FA. SFC LOW CURRENTLY FCST TO TRACK ACRS THROUGH THE OH VALLEY...AGAIN THIS IS QUITE FAVORABLE. TIME SECTIONS ALSO HAVE GREAT VV AND DECENT MOISTURE. SOUNDING ALSO MOISTEN UP SIGNIFICANTLY ON THURSDAY THROUGH THE DAY. COLD AIR MASS IN PLACE COULD ALSO INFLATE SNOWFALL AMOUNTS AS A HIGHER SNOW/LIQUID RATIO NEEDS TO BE USED. HENCE...FEEL VERY CONFIDENT THAT MEASURABLE SNOWS WILL OCCUR...HOWEVER...CHANGES IN EXPECTED TRACK COULD HAVE SIGNIFICANT EFFECTS ON AMOUNTS. GIVEN THIS UNCERTAINTY BUT WITH THE CONFIDENCE THAT THIS WILL BE THE FIRST SIGNIFICANT SNOW OF THE SEASON WL ISSUE A WINTER STORM WATCH FOR THE ENTIRE FA. ATTM FEEL LIGHTEST AMOUNTS WL BE ACRS NW...LAF AND OKK...RANGING TO THE HEAVIER AMOUNTS ACRS THE SE...AREAS SUCH AS NORTH VERNON...COLUMBUS AND SEYMOUR. ULTIMATELY IT COULD BE VERY POSSIBLE THAT THIS WATCH EVOLVES INTO AN ADVISORY ACRS THE NORTHWEST FA AND WINTER STORM WARNING ELSEWHERE...BUT WE WILL NEED TO WAIT A RUN OR TWO TO BUILD ENOUGH CONFIDENCE FOR THOSE DECISIONS. WL STICK CLOSE TO MAV ON HIGHS ON THURS AND A BIT WARMER THAN MAV ON LOWS FOR FRIDAY MORNING AS MAV IS HINTING AT SOME CLEARING OVERNIGHT AND THAT IS UNUSUAL WITH THIS KIND OF SYSTEM. WL NEED MORE ANTICYCLONIC FLOW TO PROMOTE CLEARING ON THURSDAY NIGHT...HENCE CLOUDS MAY KEEP US SLIGHTLY WARMER. SAT MORNING COULD BE QUITE COLD WITH FRESH SNOW...MOCLR SKIES AND COLD DOME OVER INDIANA. BRRRR. && .IND WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH ENTIRE FA 18Z THURSDAY THROUGH LATE THURSDAY NIGHT. && PUMA
Hazardous weather outlook, Dec 7, 5:41 AM EST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 541 AM EST WED DEC 7 2005 INZ021-028>031-035>049-051>057-060>065-067>072-081045- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 541 AM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...WINTER STORM WATCH IN EFFECT FOR THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... AN AREA OF LOW PRESSURE WILL PUSH ACROSS THE OHIO VALLEY ON THURSDAY AND THURSDAY NIGHT. THIS MAY BRING SIGNIFICANT SNOWFALL TO CENTRAL INDIANA. SNOWFALL AMOUNTS MAY RANGE FROM 2 TO 4 INCHES IN THE LAFAYETTE AREAS TO 6 TO 8 INCHES IN THE NORTH VERNON...SEYMOUR AND COLUMBUS AREAS. WIDESPREAD 6 INCH AMOUNTS OF SNOW ARE POSSIBLE FROM TERRE HAUTE TO INDIANAPOLIS AND MUNCIE. PEOPLE SHOULD CLOSELY MONITOR THE WEATHER SITUATION OVER THE NEXT COUPLE OF DAYS. LIGHT SNOW WILL BE POSSIBLE ON SUNDAY WITH A CLIPPER SYSTEM. THIS SNOW IS EXPECTED TO BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY AFTERNOON THROUGH FRIDAY MORNING. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 10:48 PM EST | Winter Storm Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 16 hr |
| Dec 7, 3:06 PM EST | Snow Advisory | IND | Boone, Carroll, Clay, Clinton, Daviess, Fountain and 16 more | 32 hr |
Nearby
Heavy Snow Warnings in Indiana, 2005Every heavy snow warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.